Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Jun 16, 2019, 4:17 PM EDT for Jefferson County, Scott County, Indiana. It took effect at Jun 16, 2019, 6:11 PM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 4:17 PM EDT (20:17 UTC)
- In effect from
- Jun 16, 2019, 6:11 PM EDT
- Expired
- Jun 17, 2019, 5:57 AM EDT
- In force
- 12 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 25.88 ft at Jun 17, 2019, 12:00 AM EDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
988
WGUS43 KLMK 162017
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
417 PM EDT Sun Jun 16 2019
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
.Heavy rain over the last several hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC077-143-171617-
/O.NEW.KLMK.FL.W.0049.190616T2211Z-190617T1630Z/
/DEPI3.1.ER.190616T2211Z.190617T0000Z.190617T0730Z.NO/
417 PM CDT Sun Jun 16 2019
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Muscatatuck River near Deputy.
* until Monday afternoon.
* At 3:30 PM Sunday the stage was 21.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 27.2 feet by this evening.
* Flood History...This crest compares to a previous crest of 26.6
feet on Feb 25 2018.
&&
LAT...LON 3871 8584 3869 8615 3880 8616 3881 8589
3887 8558 3876 8558
$$2 follow-up statements
066
WGUS83 KLMK 170110
FLSLMK
Flood Statement
National Weather Service Louisville KY
910 PM EDT Sun Jun 16 2019
...The Flood Warning continues for the following rivers in Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC077-143-171609-
/O.EXT.KLMK.FL.W.0049.000000T0000Z-190617T2042Z/
/DEPI3.1.ER.190616T2324Z.190617T0600Z.190617T1442Z.NO/
910 PM CDT Sun Jun 16 2019
The Flood Warning continues for
the Muscatatuck River near Deputy.
* until Monday afternoon.
* At 8:30 PM Sunday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.4 feet by
after midnight Monday.
* Impact...At 25.0 feet...County roads are underwater.
* Flood History...This crest compares to a previous crest of 26.6
feet on Feb 25 2018.
&&
LAT...LON 3871 8584 3869 8615 3880 8616 3881 8589
3887 8558 3876 8558
$$451
WGUS83 KLMK 170957
FLSLMK
Flood Statement
National Weather Service Louisville KY
557 AM EDT Mon Jun 17 2019
...The Flood Warning is cancelled for the following rivers in
Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC077-143-171027-
/O.CAN.KLMK.FL.W.0049.000000T0000Z-190617T2042Z/
/DEPI3.1.ER.190616T2324Z.190617T0330Z.190617T0753Z.NO/
557 AM CDT Mon Jun 17 2019
The flood warning is cancelled for
the Muscatatuck River near Deputy.
* At 5:30 AM Monday the stage was 24.3 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 4 AM Monday.
* Forecast...The river will continue to fall to 19.8 feet by Tuesday
morning.
&&
LAT...LON 3871 8584 3869 8615 3880 8616 3881 8589
3887 8558 3876 8558
$$
RASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jun 16, 3:18 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 16, 3:18 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Louisville KY 318 PM EDT Sun Jun 16 2019 .Short Term...(This evening through Monday) Issued at 302 PM EDT Sun Jun 16 2019 Thunderstorms are redeveloping this afternoon in a very unstable atmosphere ahead of a small 5H speed max coming in from southern Illinois. Shear is moderate and wet bulb zero heights are high, but multi-cell clusters and perhaps a brief bowing segment or two will still be possible late this afternoon into early this evening. Locally heavy downpours and gusty winds will be the main threats from the storms. Will need to keep an eye on storms crossing any local boundaries, such as gust fronts, as well, in case they can attain any rotation. Isolated large hail isn't entirely out of the question in the most vigorous updrafts. Storms will gradually diminish late this evening, though a weak low level jet may help to keep some widely scattered convection going through the overnight hours. It will be another muggy night with lows only around 70. Tomorrow will be similar to today, with the same atmosphere in place south of an east-west stationary front draped along and just north of the Ohio River. An upper shortwave trough over the Ozarks should help to spark storms in the afternoon. Cloudiness may be more widespread than what we have seen today, so instability may not be quite as great tomorrow as today. Highs will be in the 80s with dew points around 70. && .Long Term...(Monday night through Sunday) Issued at 250 PM EDT Sun Jun 16 2019 ...Multiple Waves of Convection This Week... Westerly flow aloft will remain progressive this upcoming week with multiple low-amplitude shortwaves rotating through. The first disturbance, seen in water vapor imagery today over the southern Plains, will be on our doorstep by Monday evening. A 25 kt SW LLJ then noses into the region accompanied by an increase in low level moisture transport. This wave will support numerous showers and scattered storms Mon night into Tuesday. A marginal severe threat should diminish fairly quickly late Monday evening with a stable surface layer. Some destabilization looks possible for Tue afternoon, but CAPE values won't be too high in a deep saturated environment. PWATs of 1.75 to 2 inches will support sufficient rainfall producers. Training cells could produce some flooding. Deep layer shear will be on the weaker side for severe convection. Tuesday evening into early Wednesday still looks like it could feature a dry spell. Another somewhat stronger wave moving ESE from the Plains will renew the chance for convection Wednesday afternoon through Thursday. If there's going to be a longer dry stretch, Thursday night through Friday/Friday night is the best candidate. The upper air pattern amplifies with a ridge building east over the eastern CONUS. Widespread convection should be confined to the Plains and Midwest. Will continue to lean on a blended solution of chance PoPs through next weekend due to greater model spread. Expect seasonable temperatures through next week with hotter readings possible next weekend. && .Aviation...(18Z TAF Issuance) Updated at 115 PM EDT Sun Jun 16 2019 Scattered storms will develop this afternoon in a very unstable atmosphere. Prevailing VFR conditions will be found outside of storms, but the storms themselves will be capable of very heavy downpours and gusty winds. The storms will continue through this evening before slowly weakening overnight. Renewed development of scattered storms is expected tomorrow as the pattern and resident atmosphere will change little. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...EBW Aviation...13
Hazardous weather outlook, Jun 16, 3:29 PM EDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 329 PM EDT Sun Jun 16 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-070- 071-171930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, and Bowling Green 329 PM EDT Sun Jun 16 2019 /229 PM CDT Sun Jun 16 2019/ ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms will continue through mid-evening. The strongest will be capable of locally torrential downpours and strong gusty winds. Some hail is possible but should be isolated. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. KYZ072>078-081-082-171930- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 229 PM CDT Sun Jun 16 2019 This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered storms are possible this evening. Locally heavy rain and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday into Tuesday along and south of a frontal boundary over the Ohio Valley. Locally heavy rain, lightning, and isolated strong wind gusts are expected. Additional thunderstorms are expected Wednesday and Thursday as the next weather system approaches our area. A few strong storms are possible with that system with heavy rain, locally strong wind gusts, and lightning. Still more storms are in the forecast from late Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any stronger wind gusts this evening as well as any hail and flooding. 13/EBW
In the hours before
Special weather statement, Jun 16, 2:40 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
240 PM EDT Sun Jun 16 2019
INZ077-090>092-161930-
Washington-Floyd-Clark-Harrison-
240 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARRISON...WEST
CENTRAL CLARK...NORTHWESTERN FLOYD AND SOUTHERN WASHINGTON
COUNTIES...
At 239 PM EDT, a strong thunderstorm was located 12 miles south of
Salem, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Providence Town, Blue River, New Pekin, Palmyra, Borden,
Hardinsburg, Fredericksburg, Starlight, Carwood and Shorts Corner.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3857 8588 3841 8585 3839 8618 3838 8625
3839 8625 3847 8626 3858 8589
TIME...MOT...LOC 1839Z 269DEG 17KT 3843 8617
MJSpecial weather statement, Jun 16, 2:51 PM EDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Louisville KY 251 PM EDT Sun Jun 16 2019 INZ076-083-084-161930- Crawford-Orange-Dubois- 251 PM EDT Sun Jun 16 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS...NORTHERN CRAWFORD AND SOUTHERN ORANGE COUNTIES... At 250 PM EDT, a strong thunderstorm was located 12 miles west of English, moving east at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Paoli, English, Marengo, Birdseye, Dubois, Celestine, Taswell, Mentor, Chambersburg and Bacon. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3827 8675 3844 8682 3859 8642 3834 8631 TIME...MOT...LOC 1850Z 249DEG 23KT 3839 8669 MJ
Special weather statement, Jun 16, 3:18 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
318 PM EDT Sun Jun 16 2019
KYZ033-161945-
Henry-
318 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENRY COUNTY...
At 318 PM EDT, a strong thunderstorm was located 9 miles southeast of
New Castle, moving east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Gratz, Bethlehem, Slabtown, Fallis, Lockport, Franklinton, Orville
and Gest.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3847 8495 3846 8495 3844 8496 3843 8496
3843 8494 3846 8494 3846 8492 3845 8491
3844 8493 3842 8488 3841 8488 3839 8490
3837 8489 3834 8501 3843 8514 3850 8499
TIME...MOT...LOC 1918Z 248DEG 23KT 3838 8502
MJSpecial weather statement, Jun 16, 3:30 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
330 PM EDT Sun Jun 16 2019
INZ084-089-162000-
Crawford-Perry-
330 PM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD AND
NORTHEASTERN PERRY COUNTIES...
At 330 PM EDT/230 PM CDT/, a strong thunderstorm was located 11 miles
southwest of English, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
English, Carefree Town, Celina, Beechwood, West Fork, Switzer
Crossroads, Sulphur, Carefree, Saint Croix and Curby.
LAT...LON 3825 8668 3826 8668 3835 8639 3823 8632
3814 8665 3825 8669
TIME...MOT...LOC 1930Z 247DEG 19KT 3822 8661
MJLocal storm report, Jun 16, 3:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL BORDEN 38.47N 85.95W
06/16/2019 E1.00 INCH CLARK IN BROADCAST MEDIA
&&
JMLLocal storm report, Jun 16, 3:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL VALEENE 38.43N 86.40W
06/16/2019 E0.88 INCH ORANGE IN TRAINED SPOTTER
&&
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:43 PM EDT | Special Weather Statement | LMK | Jefferson | 47 min |
| Jun 15, 11:17 PM EDT | Special Weather Statement | LMK | Jefferson | 43 min |
| Jun 16, 4:45 AM EDT | Special Weather Statement | LMK | Dubois, Orange | 45 min |
| Jun 16, 5:28 AM EDT | Special Weather Statement | LMK | Orange, Washington | 47 min |
| Jun 16, 5:51 AM EDT | Special Weather Statement | LMK | Floyd | 39 min |
| Jun 16, 5:56 AM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jun 16, 6:16 AM EDT | Special Weather Statement | LMK | Harrison | 44 min |
| Jun 16, 9:42 AM EDT | Special Weather Statement | LMK | Scott | 33 min |
| Jun 16, 10:03 AM EDT | Special Weather Statement | LMK | Jefferson | 27 min |
| Jun 16, 11:53 AM EDT | Areal Flood Advisory | LMK | Jefferson, Scott | 112 min |
| Jun 16, 2:40 PM EDT | Special Weather Statement | LMK | Washington | 50 min |
| Jun 16, 2:51 PM EDT | Special Weather Statement | LMK | Orange | 39 min |
| Jun 16, 2:57 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Washington | 33 min |
| Jun 16, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange | 20 min |
| Jun 16, 3:30 PM EDT | Special Weather Statement | LMK | Crawford | 30 min |
| Jun 16, 3:37 PM EDT | Areal Flood Advisory | LMK | Clark, Crawford, Floyd, Harrison, Jefferson, Washington | 113 min |
| Jun 16, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Washington | 25 min |
| Jun 16, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 31 min |
| Jun 16, 4:06 PM EDT | Flash Flood Warning | LMK | Clark, Crawford, Floyd, Harrison, Washington | 3 hr |
| Jun 16, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 26 min |
| Jun 16, 4:19 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 26 min |
| Jun 16, 4:46 PM EDT | Special Weather Statement | LMK | Floyd | 59 min |
| Jun 16, 4:48 PM EDT | Special Weather Statement | LMK | Harrison | 27 min |
| Jun 16, 5:22 PM EDT | Areal Flood Advisory | LMK | Dubois | 2 hr |
| Jun 16, 5:41 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange, Perry, Washington | 3 hr |
| Jun 16, 6:59 PM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison, Washington | 6 hr |
| Jun 16, 7:25 PM EDT | Special Weather Statement | LMK | Dubois | 35 min |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.